Alert archive / Kansas / Frost Advisories in 2012

Frost Advisory 6, NWS Goodland, KS

October 7, 2012Cheyenne County, Kit Carson County, Yuma County, Colorado; 8 counties in Kansas

NWS Goodland, KS issued this frost advisory at Oct 7, 2012, 4:33 PM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado; 8 counties in Kansas. It took effect at Oct 7, 2012, 11:00 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2012, 4:33 PM MDT (22:33 UTC)
In effect from
Oct 7, 2012, 11:00 PM MDT
Expired
Oct 8, 2012, 5:33 AM MDT
In force
7 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Logan County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS

The radar

The Goodland radar (KGLD), 19 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.6 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2012-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2012-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
929 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

647 
WWUS73 KGLD 072233
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
433 PM MDT SUN OCT 7 2012

NEAR FREEZING CONDITIONS ARE EXPECTED ALONG AND SOUTH OF AN ABARR
COLORADO TO ST. FRANCIS AND ATWOOD LINE OVERNIGHT THROUGH MONDAY MORNING
WHERE THE GROWING SEASON IS STILL GOING.

COZ090>092-KSZ001-002-013-014-027-028-041-042-081500-
/O.NEW.KGLD.FR.Y.0006.121008T0500Z-121008T1500Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-
WALLACE-LOGAN-GREELEY-WICHITA-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY...
SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI
433 PM MDT SUN OCT 7 2012 /533 PM CDT SUN OCT 7 2012/

...FROST ADVISORY IN EFFECT FROM 11 PM MDT /MIDNIGHT CDT/ THIS
EVENING TO 9 AM MDT /10 AM CDT/ MONDAY...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 11 PM MDT /MIDNIGHT CDT/ THIS
EVENING TO 9 AM MDT /10 AM CDT/ MONDAY.

* TEMPERATURES...IN THE MID 30S.

* TIMING/DURATION...TEMPERATURES WILL FALL TO THE LOWER 30S AFTER
  MIDNIGHT THROUGH MID MORNING.

* IMPACTS...ANY TENDER VEGETATION SENSITIVE TO FREEZING CONDITIONS
  WILL SUSTAIN DAMAGE IF LEFT OUTSIDE. IN ADDITION LOW LYING AREAS
  MAY HAVE A HARD FREEZE WHERE TEMPERATURES MAY DROP TO THE UPPER
  20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

JTL
2 follow-up statements
514 
WWUS73 KGLD 080113
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
713 PM MDT SUN OCT 7 2012

NEAR FREEZING CONDITIONS ARE EXPECTED ALONG AND SOUTH OF AN ABARR
COLORADO TO ST. FRANCIS AND ATWOOD LINE OVERNIGHT THROUGH MONDAY
MORNING WHERE THE GROWING SEASON IS STILL GOING.

COZ090>092-KSZ001-002-013-014-027-028-041-042-081500-
/O.CON.KGLD.FR.Y.0006.121008T0500Z-121008T1500Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-
WALLACE-LOGAN-GREELEY-WICHITA-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY...
SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI
713 PM MDT SUN OCT 7 2012 /813 PM CDT SUN OCT 7 2012/

...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM MDT /MIDNIGHT CDT/
THIS EVENING TO 9 AM MDT /10 AM CDT/ MONDAY...

* TEMPERATURES...IN THE LOWER 30S.

* TIMING/DURATION...TEMPERATURES WILL FALL TO THE LOWER 30S 
  AFTER MIDNIGHT THROUGH MID MORNING. 

* IMPACTS...ANY TENDER VEGETATION SENSITIVE TO FREEZING 
  CONDITIONS WILL SUSTAIN DAMAGE IF LEFT OUTSIDE. IN ADDITION 
  LOW LYING AREAS MAY HAVE A HARD FREEZE WHERE TEMPERATURES MAY 
  DROP TO THE UPPER 20S. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER
VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
JTL
517 
WWUS73 KGLD 081133
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
533 AM MDT MON OCT 8 2012

COZ090>092-KSZ001-002-013-014-027-028-041-042-081245-
/O.CAN.KGLD.FR.Y.0006.000000T0000Z-121008T1500Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-
WALLACE-LOGAN-GREELEY-WICHITA-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY...
SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI
533 AM MDT MON OCT 8 2012 /633 AM CDT MON OCT 8 2012/

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE FROST
ADVISORY. 

STRONGER WINDS AND MIXING HAS OCCURRED THIS MORNING. AS A
RESULT...ONLY PATCHY FROST EXPECTED THROUGH MID MORNING. THEREFORE
THE FROST ADVISORY HAS BEEN CANCELLED.

$$

BULLER

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this frost advisory went out at Oct 7, 2:29 PM MDT, 2 hours 4 minutes earlier.

Area forecast discussion, Oct 7, 2:29 PM MDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
229 PM MDT SUN OCT 7 2012

.SHORT TERM...(THIS AFTERNOON THROUGH MONDAY)
ISSUED AT 1141 AM MDT SUN OCT 7 2012

SHORTWAVE TROUGH MOVING THROUGH TODAY HAS ALLOWED CLOUDS TO
LINGER WELL INTO THE AFTERNOON. CLEARING LINE IS IN NORTHEAST
COLORADO...AND THAT SHOULD MOVE EAST LATER THIS AFTERNOON.
TONIGHT...PATCHY FOG MAY DEVELOP IN NORTHERN AREAS WITH RESIDUAL
MOISTURE FROM MELTING SNOWFIELD.

A MUCH WARMER DAY IS IN STORE FOR MONDAY. MID LEVEL TEMPERATURES
WARMING TO NEAR 25C SUPPORT SURFACE TEMPERATURES IN THE MIDDLE
70S...WITH WARMING AIDED BY DOWNSLOPE COMPONENT TO SURFACE WINDS.
SNOWFIELD IN THE NORTH SHOULD COMPLETELY MELT AND HAVE MINIMAL
IMPACT ON AFTERNOON TEMPERATURES AFTER A COOL START.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 227 PM MDT SUN OCT 7 2012

UPPER FLOW WILL BE NORTHWEST FROM MONDAY NIGHT THROUGH WEDNESDAY. A
SURFACE TROUGH OVER EASTERN COLORADO WILL SHIFT EAST TUESDAY. HIGH
PRESSURE WILL BUILD INTO THE CENTRAL PLAINS BEHIND THE TROUGH AND
CONTINUE THROUGH WEDNESDAY.

LACK OF FORCING AND ADEQUATE MOISTURE WILL BRING DRY CONDITIONS TO
THE FA THROUGH WEDNESDAY. SOME VERY WEAK LIFT COMES THROUGH MONDAY
NIGHT BUT THERE IS NOT ENOUGH MOISTURE FOR ANY PRECIPITATION.
CONSEQUENTLY POPS WILL BE NIL FROM MONDAY NIGHT THROUGH WEDNESDAY.

MIN TEMPERATURES MONDAY NIGHT WILL COOL TO THE UPPER 30S WITH
SLIGHTLY COOLER LOWER TO MID 30S TUESDAY NIGHT. MAX TEMPERATURES
TUESDAY WILL BE IN THE UPPER 50S/LOWER 60S. MAX TEMPERATURES
WEDNESDAY WILL BE WARMER WITH READINGS IN THE MID 60S.

FOR WEDNESDAY NIGHT THROUGH SUNDAY...A RIDGE OVER THE ROCKIES WILL
SHIFT EAST INTO THE CENTRAL PLAINS AHEAD OF A CLOSED LOW OVER THE
DESERT SOUTHWEST. THIS LOW ILL MOVE TO A POSITION WEST OF THE
4-CORNERS REGION FRIDAY AND INTO NORTHWEST KANSAS SATURDAY. UPPER
FLOW WILL BE NORTHWEST SUNDAY BEHIND THE EXITING LOW. A SURFACE
TROUGH WILL BE OVER EASTERN COLORADO WEDNESDAY NIGHT FOLLOWED BY
HIGH PRESSURE THURSDAY/FRIDAY. LOW PRESSURE WILL MOVE INTO NORTHWEST
KANSAS SATURDAY. ANOTHER TROUGH WILL MOVE INTO EASTERN COLORADO
SUNDAY. THE POSITION OF THE LOW AND MOISTURE LOOK FAVORABLE FOR
SHOWERS AND THUNDERSTORMS STARTING FRIDAY AND CONTINUING INTO
SATURDAY. PLAN TO GO WITH HIGHER CHANCE POPS FOR THIS EVENT.
OTHERWISE ALL OTHER PERIODS WILL BE DRY WITH NIL POPS. MIN
TEMPERATURES WILL BE IN THE 40S. MAX TEMPERATURES WILL RISE INTO THE
UPPER 60S TO NEAR 70 WITH EXCEPTION OF FRIDAY WITH HIGH TEMPERATURES
IN THE LOWER 60S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1141 AM MDT SUN OCT 7 2012

LOW CLOUDS WILL PERSIST THROUGH MID AFTERNOON BEFORE CLEARING
LATER IN THE AFTERNOON...APPARENTLY IN RESPONSE TO A WEAK
SHORTWAVE TROUGH TRAVERSING THE AREA. TONIGHT...WILL HAVE TO KEEP
AN EYE ON KMCK FOR POSSIBLE FOG DEVELOPMENT OFF THE SNOWFIELD TO
THE WEST. SATELLITE SUGGEST RAPID MELTING IS OCCURRING...BUT
RESIDUAL MOISTURE COULD LEAD TO FOG DEVELOPMENT OVERNIGHT...AS
SUGGESTED BY THE SREF PROBABILITIES. ANY FOG WILL DISSIPATE EARLY
MONDAY MORNING WITH VFR THE REST OF THE DAY AT BOTH KMCK AND KGLD.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...024
LONG TERM...FS
AVIATION...024
Hazardous weather outlook, Oct 7, 3:52 AM MDT, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
352 AM MDT SUN OCT 7 2012

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
352 AM MDT SUN OCT 7 2012 /452 AM CDT SUN OCT 7 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE AREA FROM
FRIDAY INTO SATURDAY. THE THREAT FOR HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

BULLER

Nearby

Frost Advisories in Kansas, 2012Frost Advisories in Colorado, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.